Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have yeast infection and passing pale stool. Is this due to monista?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11535 Questions
I had a very pale stool the other day. I also have had a yeast infection could that cause the pale stool or could monista cause it?
Posted Wed, 20 Mar 2013 in Infections
Answered by Dr. Michelle Gibson James 20 minutes later
Hi, thanks for using healthcare magic

If the vaginal discharge or monistat is mixed in with the stool then it can affect the colour. This would occur is the discharge is excessive or the monistat leaks out of the vaginal area when using the bathroom which can happen.

The reproductive tract is entirely separated from the gastrointestinal tract (unless the person has a fistula which is an abnormal connection between two surfaces).

The other reason for pale stool would be a lack of bilirubin. Bilirubin is the pigment made from normal breakdown of blood cells,it is responsible for the brown colour in stool. It starts off as an XXXXXXX substance but as it travels through the intestine it is changed to a brown colour.
When there is any obstruction to the passage of bilirubin in the liver or gallbladder , the stool can change to a pale colour. This is , however, usually associated with jaundice (yellowing of the eyes, skin) and a possible change in the colour of the urine.

In the absence of the above symptoms indicating jaundice then it is more likely leakage from the vaginal tract mixing with the stool
You can consider monitoring the symptoms while you are on the monistat and for a few days (2 to 3) after you have completed it to determine if it is the causative agent.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor